It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Angina Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-12-2004, 03:18 PM   #1
Member
 
Join Date: Dec 2003
Posts: 57
alphamale9009 HB User
Angina

I have slighly elevated blood pressure, but i have angina whether my blood pressure is high or not. Atenolol has worked, but only at a dosage of 200mg a day. I want to get off the Atenolol because it lowers testosterone, and perhaps there is something that works better. Has anyone used a medication that has gotten rid of heart pain? What was it, was there any side effects? Any responses will be appreciated.

alpha

 
Old 06-13-2004, 04:33 AM   #2
Inactive
 
Join Date: May 2004
Posts: 132
SafetyJ2006 HB User
Re: Angina

Quote:
Originally Posted by alphamale9009
I have slighly elevated blood pressure, but i have angina whether my blood pressure is high or not. Atenolol has worked, but only at a dosage of 200mg a day. I want to get off the Atenolol because it lowers testosterone, and perhaps there is something that works better. Has anyone used a medication that has gotten rid of heart pain? What was it, was there any side effects? Any responses will be appreciated.

alpha
Alpha,

I am just starting week two of my medical program. I have been completely assymptomatic since beginning it.

Here is my medication regimen:

Week One - Metoprolol 50mg bid; Moduretic (amiloride/hydrochlorothiazide 5/50mg 1 tablet q am

Week Three - Increase Metoprolol to 75mg bid;

Week Five - Increase Moduretic to 2 tablets q am; Keep Metoprolol the same.

Week Seven - Fosinopril 10mg at bedtime; all other meds as before.

Week Nine - Increase Fosinopril to 15mg hs; all other meds stay the same.

Week Eleven - Increase Fosinopril to 20 mg hs; all other meds stay the same.

Week Twelve - Depending on my blood pressure readings, adding Isordil three times a day at an incremental rate of 1, 1 1/2, and 2 tablets every eight hours or 1/2, 1, and 1 1/2 tablets q8h; all other meds stay the same.

BTW, my primary care physician had me on atenolol for about three weeks before I started this program. It made me practically impotent. I am okay sexually on these meds.

For a better understanding of how I came to be on these meds, please read the "My Experience with Cardiologists" thread. Good luck. Let us know what you do.

Jeff

 
Sponsors Lightbulb
   
Old 06-13-2004, 06:42 AM   #3
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,902
zip2play HB User
Re: Angina

alpha,

There's a whole class of meds in the nitrite family that will open coronary arteries to allow for better flow. They run the gamut from the well known amyl nitrite "poppers" to sublingual tablets and sprays to patches and longer acting formulations depending on how frequent your pain.
Maybe the combination of less-beta blockade PLUS something in the nitrite family is your answer or maybe the nitrites alone will do the trick for you.

What is the cause of your angina (pardon my memory?)

Last edited by zip2play; 06-13-2004 at 06:44 AM.

 
Old 06-14-2004, 05:42 AM   #4
Veteran
(female)
 
Join Date: May 2004
Posts: 460
NineLives HB User
Re: Angina

I've actually had very good results simply from adding niacin to my regular meds. The long acting nitrates don't work well for me because although it helps relieve chest pain it causes me to have left shoulder and arm pain and left leg pain in the form of spasm like episodes.

 
Old 06-15-2004, 07:16 AM   #5
Inactive
 
Join Date: Apr 2002
Location: Jersey City, NJ
Posts: 2,902
zip2play HB User
Re: Angina

I've diddled with nitrites/nitrates in a couple forms very briefly. All of them gave me splitting vascular headaches!

Last edited by zip2play; 06-15-2004 at 07:18 AM.

 
Old 07-09-2004, 10:21 PM   #6
Junior Member
 
Join Date: May 2003
Location: Richmond Va
Posts: 18
VaLady06 HB User
Question Re: Angina

Hi NineLives. I read your post and was interested in what you said about the drug Niacin. I had a heart attack in 2003 and am on atenolol along with several vitamins. I get these burning sensations behind my left shoulder blade and my left arm feels numb and actually hurts. How do I go about getting the Niacin and do you think it will help me?? Were your arm and shoulder symptoms a burning feeling or what?? I also get tight muscles between my shoulder blades, do you?? Could all this be related to the atenolol?? Thanks

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Possible Angina willowthewisp Angina 23 07-30-2008 01:32 PM
angina and vicodin jcmsvd Angina 4 03-02-2008 05:40 PM
GERD mimicking Angina? Ninja1 Angina 9 01-17-2008 07:29 PM
Angina Question for this with it, or knowledge of. redsfan78 Angina 5 09-28-2007 03:42 PM
Angina threshold - why does it change? Beefsteak Angina 27 07-15-2006 08:42 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Vyking (4), JJ (2), zuzu8 (1), willowthewisp (1), Ken289 (1), jayemess (1), simo467 (1), dusky blue (1), CobaltBlue (1), Lenin (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!